Alert archive / Georgia / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Charleston, SC

June 13, 2010Long County, McIntosh County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Jun 13, 2010, 5:55 PM EDT for Long County, McIntosh County, Georgia. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2010, 5:55 PM EDT (21:55 UTC)
Expired
Jun 13, 2010, 6:44 PM EDT
In force
49 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Long County, GA, McIntosh County, GA

The radar

The Jacksonville radar (KJAX), 124 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 9.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2010-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2010-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-215 J/kg
Mixed-layer LCL
1216 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS52 KCHS 132155
SVRCHS
GAC183-191-132300-
/O.NEW.KCHS.SV.W.0039.100613T2155Z-100613T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
555 PM EDT SUN JUN 13 2010

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN LONG COUNTY IN SOUTHEAST GEORGIA...
  NORTHWESTERN MCINTOSH COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 700 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR TIBET...MOVING SOUTH AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  QUARTER SIZE HAIL...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  TIBET...JONES...SOUTH NEWPORT...TOWNSEND...EULONIA...PINE HARBOR...
  COX...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3143 8161 3147 8162 3150 8166 3154 8167
      3156 8170 3158 8170 3161 8177 3165 8180
      3165 8184 3169 8187 3183 8170 3177 8164
      3170 8147 3165 8144 3165 8140 3160 8132
      3139 8156
TIME...MOT...LOC 2155Z 343DEG 7KT 3160 8160

$$
3 follow-up statements
484 
WWUS52 KCHS 132207
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT SUN JUN 13 2010

GAC183-191-132300-
/O.CON.KCHS.SV.W.0039.000000T0000Z-100613T2300Z/
LONG GA-MCINTOSH GA-
607 PM EDT SUN JUN 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN MCINTOSH AND SOUTHERN LONG COUNTIES...

AT 603 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR TIBET...OR ABOUT OVER TIBET...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COX...
EULONIA...JONES...LUDOWICI...SOUTH NEWPORT...TIBET AND TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE AREAS
AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3143 8161 3147 8162 3150 8166 3154 8167
      3156 8170 3158 8170 3161 8177 3165 8180
      3165 8184 3169 8187 3183 8170 3177 8164
      3170 8147 3165 8144 3165 8140 3160 8132
      3139 8156
TIME...MOT...LOC 2207Z 216DEG 3KT 3163 8159

$$
274 
WWUS52 KCHS 132224
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
624 PM EDT SUN JUN 13 2010

GAC183-191-132300-
/O.CON.KCHS.SV.W.0039.000000T0000Z-100613T2300Z/
LONG GA-MCINTOSH GA-
624 PM EDT SUN JUN 13 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHWESTERN MCINTOSH AND SOUTHERN LONG COUNTIES...

AT 620 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING  
DAMAGING WINDS IN EXCESS OF 60 MPH AND PENNY SIZE HAIL. THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM TIBET TO 10 MILES NORTHWEST 
OF DARIEN...AND WERE NEARLY STATIONARY.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...COX...
EULONIA...JONES...LUDOWICI...SOUTH NEWPORT...TIBET AND TOWNSEND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH 
MAY FLOOD ROADS...DITCHES AND LOW-LYING AREAS. AVOID FLOOD PRONE 
AREAS AND DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

&&

LAT...LON 3143 8161 3147 8162 3150 8166 3154 8167
      3156 8170 3158 8170 3161 8177 3165 8180
      3165 8184 3169 8187 3183 8170 3177 8164
      3170 8147 3165 8144 3165 8140 3160 8132
      3139 8156
TIME...MOT...LOC 2223Z 216DEG 3KT 3164 8157 3147 8156

$$
077 
WWUS52 KCHS 132244
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
644 PM EDT SUN JUN 13 2010

GAC183-191-132254-
/O.CAN.KCHS.SV.W.0039.000000T0000Z-100613T2300Z/
LONG GA-MCINTOSH GA-
644 PM EDT SUN JUN 13 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MCINTOSH AND
SOUTHERN LONG COUNTIES HAS BEEN CANCELLED...

AT 640 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

TO REPORT HAIL OR WIND DAMAGE...CONTACT THE CHARLESTON NATIONAL
WEATHER SERVICE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV. REPORTS CAN ALSO BE SENT THROUGH TWITTER USING
#WXREPORT.

LAT...LON 3143 8161 3147 8162 3150 8166 3154 8167
      3156 8170 3158 8170 3161 8177 3165 8180
      3165 8184 3169 8187 3183 8170 3177 8164
      3170 8147 3165 8144 3165 8140 3160 8132
      3139 8156
TIME...MOT...LOC 2244Z 216DEG 3KT 3165 8156 3148 8155

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 3:45 PM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 13, 3:45 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EDT SUN JUN 13 2010

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN SITUATED SE OF THE AREA THROUGH
THE UPCOMING WEEK...AS A LEE SIDE TROUGH TODAY MOVES INTO OR NEAR
THE REGION MONDAY THROUGH SATURDAY. THIS WILL RESULT IN THE
HOTTEST WEATHER OF THE SEASON THROUGH AT LEAST MID WEEK...WITH
OPPRESSIVE CONDITIONS EXPECTED.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
DEEP HOT RIDGE OVER THE AREA HAS ALLOWED TEMPS TO CLIMB INTO THE
MID AND UPR 90S OVER THE AREA THIS AFTN. HOWEVER...A LINGERING
SFC TROUGH HAS KEPT ENOUGH OF AN ONSHORE FLOW TO MAINTAIN
DEWPOINTS IN THE LOW 70S...PRODUCING HEAT INDEX VALUES OF AT LEAST
105 DEGREES FOR MUCH OF THE CHS CWFA THIS AFTN. THE EXPANDED HEAT
ADVY CONTINUES UNTIL 7 PM THIS EVENING FOR ALL ZONES EXCEPT
COASTAL GA WHERE TEMPS HAVE BEEN KNOCKED BACK A BIT DUE TO THE
INLAND-MOVING SEABREEZE. THE LOSS OF DAYTIME HEATING WILL ALLOW
TEMPS TO GRADUALLY SETTLE BACK DOWN...EVENTUALLY REACHING THE MID
70S FOR LOWS TNGT.

ISOLD CONVECTION HAS DEVELOPED OVER SE GA THIS AFTN...MOVING IN
FROM THE NW. THE STORMS HAVE HAD LITTLE LIFE TO THEM BUT IT IS
STILL UNCLEAR WHAT MAY HAPPEN IF THEY REACH THE SEABREEZE.
NEVERTHELESS...COVERAGE WILL BE QUITE SPARSE SO WILL KEEP ONLY
SLGT CHC POPS GOING THROUGH THE REMAINDER OF THE AFTN. THE LOSS OF
HEATING WILL BRING ANY LINGERING CONVECTION TO AN END...LEAVING
MOSTLY CLEAR SKIES FOR THE OVERNIGHT HOURS. HAZY CONDITIONS MAY
DEVELOP OVERNIGHT AS DEWPOINTS WILL STILL REMAIN IN THE MID 70S.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY NIGHT/...
MONDAY...THE DEEP HOT RIDGE CENTERED OVER THE GULF COAST WILL
SHIFT ESE...BRINGING SLIGHTLY HIGHER HEIGHTS ALOFT WHICH WOULD
MEAN SLIGHTLY HIGHER MAX TEMPS. THICKNESS VALUES PUSH JUST ABOUT
THE ENTIRE AREA INTO THE TRIPLE DIGITS FOR HIGHS...MAINLY AWAY
FROM THE COAST. THERE WILL BE SOME CUMULUS CLOUD DEVELOPMENT BY
LATE MORNING WHICH COULD HOLD TEMPS DOWN...SO HAVE STAYED CLOSER
TO MOS GUIDANCE WHICH INDICATES 96-99 DEGREE MAX TEMPS OVER MUCH
OF THE INLAND AREAS BUT HAVE ADVERTISED SOME 100-DEGREE READINGS
WELL INLAND. GIVEN THAT DEWPOINTS REMAINED IN THE LOW-MID 70S
ACROSS THE ENTIRE AREA TODAY...SEE NO REASON TO NOT EXPECT THE
SAME VALUES TOMORROW GIVEN A SIMILAR ATMOSPHERIC SETUP. THIS WOULD
THEN PRODUCE HEAT INDEX VALUES 105-110 FOR ALL LAND AREAS...
INCLUDING AT THE SHORES. THEREFORE HAVE ISSUED A HEAT ADVISORY FOR
THE ENTIRE CHS CWFA FOR TOMORROW.

AS FOR CONVECTION...THE SEABREEZE PLUS DIFFERENTIAL HEATING
BOUNDARIES WILL AGAIN ACT AS FOCUSING MECHANISMS BUT HIGH
CONVECTIVE TEMPS WITH STRONG CAPPING WILL AGAIN PREVENT MUCH
CONVECTION FROM OCCURRING. ISOLD SHWRS/TSTMS STILL CANNOT BE RULED
OUT SO WILL KEEP SLGT CHC POPS GOING. PWATS WILL AGAIN RUN IN
THE 1.50 TO 2.0 INCH RANGE SO ISOLD POCKETS OF HEAVY RAIN ARE
POSSIBLE.

MONDAY NIGHT...SHOWERS/TSTMS WILL WIND DOWN AFTER SUNSET BUT COULD
LINGER A WHILE...ESPECIALLY ACROSS SOUTHEAST GEORGIA. IT WILL
REMAIN VERY WARM AND MUGGY WITH LOWS ONLY IN THE MID 70S WELL
INLAND/UPPER 70S NEAR THE COAST.

TUESDAY...THE MID AND UPPER RIDGE WILL STRENGTHEN AGAIN OVER THE
AREA WHILE THE SURFACE TROUGH REMAINS ACROSS THE SC MIDLANDS. THIS
COMBINED WITH SIMILAR LOW LEVEL THICKNESSES FROM MONDAY AND 850
MB TEMPS NEAR 21 OR 22C SUGGEST HOT WEATHER ONCE AGAIN...WITH 100
DEGREE READINGS POSSIBLE IN A FEW LOCATIONS...MAINLY WELL INLAND
FROM NEAR RIDGEVILLE TO ALLENDALE TO SYLVANIA. YET ANOTHER HEAT
ADVISORY APPEARS LIKELY AS DEWPOINTS WILL BE 70-75 IN MOST AREAS.
CONVECTION WILL TAKE UNTIL EARLY AFTERNOON TO GET GOING WITH
CONVECTIVE TEMPS IN THE MID AND UPPER 90S...AND FOCUS IS AGAIN
ALONG THE SEA BREEZE AND THE SURFACE TROUGH. PROBABILITIES WILL BE
CAPPED AT 20-30 PERCENT...HIGHEST SOUTH OF I-16 IN SOUTHEAST
GEORGIA. INSTABILITY PARAMETERS AGAIN SUGGEST A FEW STRONG TO
SEVERE STORMS AS BOUNDARY INTERACTIONS ENHANCE UPDRAFT STRENGTH.
HEAVY RAIN POTENTIAL AGAIN EXISTS WITH PWATS OVER 2 INCHES AND
SLOW MOVEMENT OF THE SHOWERS AND STORMS.

WEDNESDAY...VARIOUS SHORT WAVES TO THE NORTH OF THE RIDGE WILL
MOVE BY AND BEGIN TO FLATTEN THE RIDGING ALOFT ACROSS THE AREA.
HOWEVER...LOW LEVEL THICKNESS AND 850 MB TEMPS ARE STILL HIGH
ENOUGH TO SUPPORT MAX TEMPS AT LEAST IN THE LOWER AND MIDDLE
90S...WITH ASSOCIATED HEAT INDICES CLOSE TO 105 DEGREES AND
ANOTHER HEAT ADVISORY POSSIBLE FOR MUCH OF THE AREA. SCATTERED
POPS WILL BE FORECAST EVERYWHERE AS CONVECTIVE TEMPS ARE A BIT
LOWER AND THE SEA BREEZE AND INLAND TROUGH WILL REMAIN TRIGGERS.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
MID AND UPPER RIDGE SHIFTS A LITTLE FURTHER SOUTH LATE IN THE WEEK
AS OCCASIONAL SHORT WAVES MOVE BY TO THE NORTH. AT THE SAME TIME
THERE IS SOME DEEPER MOISTURE THAT WORKS ITS WAY IN WITH LESS
SUBSIDENCE IN ASSOCIATION WITH THE WEAKER RIDGE...AND THIS LOOKS
TO LEAD TO AN INCREASE IN RAIN CHANCES THE SECOND HALF OF THE
WEEK. LOCALLY HEAVY RAINS AGAIN POSSIBLE WITH SLOW STORM MOTION
AND PWATS OVER 2 INCHES. SURFACE TROUGH WILL LIE ACROSS THE CWFA
AND THAT LOOKS TO BE THE MAIN TRIGGER FOR MAINLY DIURNAL
CONVECTION. 1000-850 MB THICKNESS AND 850 MB TEMPS ARE NOT AS HIGH
WITH THE WEAKER RIDGE...AND THAT COMBINED WITH MORE CLOUD COVER
AND INCREASED RAIN CHANCES SUGGEST THAT SLIGHTLY LOWER TEMPS WILL
OCCUR. HOWEVER...READINGS WILL STILL BE SEVERAL DEGREES ABOVE
SEASONAL NORMS.

&&

.AVIATION /19Z SUNDAY THROUGH FRIDAY/...
HAVE MAINTAINED VFR CONDITIONS THROUGHOUT THE 13/18Z TAFS. THERE
IS STILL A SMALL CHC THAT CONVECTIVE SHWRS/TSTMS COULD IMPACT
EITHER TERMINAL BEFORE DARK BUT CONFIDENCE IS TOO LOW TO INCLUDE
ITS MENTION WITH DEGRADED FLIGHT CONDITIONS ATTM SO WILL MAINTAIN
JUST CB AT EACH TERMINAL THROUGH THIS AFTN. WILL MONITOR AND AMEND
AS NEEDED.

THE ATMOS WILL AGAIN STABILIZE TONIGHT LEADING TO CLEARING SKIES.
VSBY MAY DROP TO 6SM BUT AM NOT EXPECTING MVFR VSBYS DUE TO GROUND
FOG WITH WINDS NOT EXPECTED TO GO CALM /REMAINING IN THE 3-5 KT
RANGE/. FEW MIDLVL CLOUDS THEN EXPECTED TO DEVELOP AFTER SUNRISE
TMRW.

EXTENDED AVIATION OUTLOOK...LOW PROBABILITIES OF AFTN/EVE
CONVECTION AT THE TERMINALS THROUGH TUE...ESPECIALLY KCHS...WITH
AN INCREASED CHANCE OF DIURNAL CONVECTION WED THROUGH FRI
OTHERWISE...VFR CONDITIONS EXPECTED THROUGH THE PERIOD.

&&

.MARINE...
CONDITIONS WILL REMAIN RATHER QUIET OVER ALL COASTAL WATERS
THROUGH MONDAY AS HIGH PRESSURE REMAINS THE DOMINANT WEATHER
PATTERN. WINDS ARE EXPECTED TO INCREASE OVERNIGHT AS A TROUGH
PUSHES THROUGH THE WATERS...WITH 15 TO 20 KNOT WINDS POSSIBLE OVER
THE NORTHERN SC WATERS AND OUTER GA WATERS. SEAS WILL BUILD TO 3
TO 4 FEET OVER THE OUTER GA WATERS OVERNIGHT. WINDS WILL DROP BACK
ABOUT 5 KT AND SEAS WILL SLOWLY SUBSIDE TOMORROW AS THE TROUGH
PUSHES INTO THE ATLC AND HIGH PRESSURE BUILDS BACK OVER THE
WATERS. CONDITIONS WILL CONTINUE TO REMAIN BELOW SCA CRITERIA.

MONDAY NIGHT THROUGH TUESDAY NIGHT...NO SIGNIFICANT CHANGES ACROSS
THE MARINE AREA THE EARLY PART OF THE WEEK...WITH THE ATLANTIC
HIGH PRES RIDGE TO THE SOUTH ACROSS FLORIDA AND A LOW PRES TROUGH
INLAND. EXPECT THE TYPICAL PATTERN OF WINDS BACKING TO SOUTHERLY
WITH THE SEA BREEZE CIRCULATION EACH AFTERNOON/EVENING...THEN
GRADUALLY VEERING TO SW WITH SOME INCREASE IN WINDS
OVERNIGHT...BEFORE WINDS DROP OFF AS THEY VEER CLOSER TO WESTERLY
EACH MORNING. WIND SPEEDS WILL GENERALLY BE AT 15 KT OR LESS...BUT
SOME 15-20 KT WINDS WILL OCCUR MONDAY NIGHT...ESPECIALLY ACROSS
AMZ374 AND MAYBE PARTS OF AMZ350. SEAS NO HIGHER THAN 3 OR 4 FT.

WEDNESDAY THROUGH FRIDAY...NOT YET SURE HOW FAR SE THE INLAND
TROUGH OF LOW PRES WILL PUSH DURING THE MIDDLE OF THE WEEK. FOR
NOW HAVE GONE MORE WITH CLIMATOLOGY WHICH SUGGESTS THE TROUGH WILL
NOT PUSH OFFSHORE AND WE WILL KEEP LIGHT TO MODERATE S/SW WINDS
ACROSS THE MARINE AREA...WITH SEAS GENERALLY 3 FT OR LESS.

&&

.CLIMATE...
DEEP RIDGING AND STRONG INSOLATION WILL ALLOW HIGH TEMPS TO
APPROACH RECORD LEVELS TODAY THROUGH TUESDAY...MAINLY FOR THE
KCHS AIRPORT. THE RECORDS AT KSAV AND KCHL LOOK TOO HIGH TO BE
REACHED AT THIS TIME.

RECORD HIGH TEMPS FOR KCHS...
TODAY...97 SET IN 2002
MONDAY...97 SET IN 2002 AND IN PREVIOUS YEARS
TUESDAY...98 SET IN 1981

RECORD HIGH TEMPS FOR KCHL...
TODAY...96 SET IN 1998 AND IN PREVIOUS YEARS
MONDAY...97 SET IN 1981 AND IN PREVIOUS YEARS
TUESDAY...99 SET IN 1981

RECORD HIGH TEMPS FOR KSAV...
TODAY...100 SET IN 1880
MONDAY...100 SET IN 1921
TUESDAY...102 SET IN 1971

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>116-118-137-138-140.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
     HEAT ADVISORY FROM 11 AM TO 8 PM EDT MONDAY FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

JPC/RJB
Hazardous weather outlook, Jun 13, 3:52 PM EDT, 2 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EDT SUN JUN 13 2010

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047>052-
140900-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
352 PM EDT SUN JUN 13 2010

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-140900-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
352 PM EDT SUN JUN 13 2010

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

EXCESSIVE HEAT...HOT AND HUMID CONDITIONS WILL IMPACT THE AREA
TODAY AS HIGH TEMPERATURES REACH THE MID 90S WITH DEWPOINTS AROUND
70 DEGREES. HEAT INDEX VALUES OF 100 TO 105 DEGREES CAN BE
EXPECTED AWAY FROM THE COAST THIS AFTERNOON.

ALTHOUGH THESE HEAT INDEX VALUES ARE BELOW THE CRITERIA NECESSARY
FOR A HEAT ADVISORY...THIS COMBINATION OF HEAT AND HUMIDITY WILL
CREATE AN ENVIRONMENT SUCH THAT HEAT ILLNESSES ARE POSSIBLE.
RESIDENTS AND VISITORS ARE ENCOURAGED TO DRINK PLENTY OF
FLUIDS...STAY OUT OF THE SUNSHINE...CHECK UP ON THE ELDERLY AND
STAY IN AN AIR CONDITIONED LOCATION IF POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-140900-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
352 PM EDT SUN JUN 13 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 13, 2:31 PM EDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
231 PM EDT SUN JUN 13 2010

GAZ100-101-131900-
BULLOCH-EFFINGHAM-
231 PM EDT SUN JUN 13 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND BULLOCH
COUNTIES THROUGH 300 PM EDT...

AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GRIFFIN LAKE...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EGYPT...GUYTON...LEEFIELD...MARLOW...PINEORA...SPRINGFIELD AND
STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8153 3252 8150 3235 8122 3218 8140
      3219 8142 3222 8142 3223 8144 3223 8145
      3239 8165
TIME...MOT...LOC 1831Z 311DEG 12KT 3240 8150
Special weather statement, Jun 13, 2:58 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT SUN JUN 13 2010

GAZ101-131930-
EFFINGHAM-
258 PM EDT SUN JUN 13 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM COUNTY
THROUGH 330 PM EDT...

AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GUYTON...MOVING SOUTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
EDEN...GUYTON...MARLOW...PINEORA...RINCON AND SPRINGFIELD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3240 8151 3247 8144 3228 8115 3222 8122
      3213 8135 3218 8141 3220 8141 3223 8143
      3231 8146 3235 8150 3239 8152
TIME...MOT...LOC 1858Z 311DEG 12KT 3234 8143
Special weather statement, Jun 13, 3:43 PM EDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
343 PM EDT SUN JUN 13 2010

GAZ114-137-132015-
LONG-TATTNALL-
343 PM EDT SUN JUN 13 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND TATTNALL
COUNTIES THROUGH 415 PM EDT...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GLENNVILLE...MOVING SOUTH AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

&&

LAT...LON 3201 8198 3204 8177 3201 8182 3198 8180
      3197 8175 3189 8176 3186 8175 3179 8165
      3178 8165 3176 8195 3178 8196 3178 8200
TIME...MOT...LOC 1943Z 345DEG 10KT 3196 8186
Special weather statement, Jun 13, 5:13 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN JUN 13 2010

GAZ137-140-141-132145-
COASTAL MCINTOSH-INLAND MCINTOSH-LONG-
513 PM EDT SUN JUN 13 2010

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LONG AND MCINTOSH
COUNTIES THROUGH 545 PM EDT...

AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HUXFORD...MOVING SOUTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COX...EULONIA...JONES...PINE HARBOR...TIBET AND TOWNSEND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

&&

LAT...LON 3143 8161 3147 8162 3150 8166 3154 8167
      3155 8169 3156 8170 3170 8156 3155 8133
      3153 8134 3149 8142 3139 8156
TIME...MOT...LOC 2113Z 311DEG 6KT 3157 8155

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 3:59 AM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more15 hr
Jun 13, 2:31 PM EDTSpecial Weather StatementCHSEffingham29 min
Jun 13, 2:58 PM EDTSpecial Weather StatementCHSEffingham32 min
Jun 13, 3:22 PM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more29 hr
Jun 13, 3:43 PM EDTSpecial Weather StatementCHSLong32 min
Jun 13, 5:13 PM EDTSpecial Weather StatementCHSMcIntosh32 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.